Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 183, NWS San Francisco Bay Area, CA

December 3, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 3, 2012, 9:00 AM PST. It took effect at Dec 3, 2012, 9:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2012, 9:00 AM PST (17:00 UTC)
In effect from
Dec 3, 2012, 9:00 PM PST
Expired
Dec 4, 2012, 12:00 PM PST
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS76 KMTR 031700
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 AM PST MON DEC 3 2012

PZZ570-040100-
/O.NEW.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
900 AM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY
  NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL
  BE IN THE NORTH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-040100-
/O.NEW.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/
POINT ARENA TO POINT REYES TO 10 NM-
900 AM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY
  NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
4 follow-up statements
283 
WHUS76 KMTR 032234
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
234 PM PST MON DEC 3 2012

PZZ570-040645-
/O.EXT.KMTR.SC.Y.0183.121204T0500Z-121204T2000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
234 PM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO NOON PST TUESDAY. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT BY LATE
  MONDAY EVENING AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST 
  WINDS WILL BE IN THE NORTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-040645-
/O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/
POINT ARENA TO POINT REYES TO 10 NM-
234 PM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY
  NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL
  BE IN THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
570 
WHUS76 KMTR 040515
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
915 PM PST MON DEC 3 2012

PZZ570-041100-
/O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
915 PM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT BY LATE
  TONIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS
  WILL BE NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-041100-
/O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/
POINT ARENA TO POINT REYES TO 10 NM-
915 PM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST
TUESDAY. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY
  TUESDAY AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS
  WILL NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
862 
WHUS76 KMTR 041044
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
244 AM PST TUE DEC 4 2012

PZZ570-041845-
/O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
244 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS
  WILL BE NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-041845-
/O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/
POINT ARENA TO POINT REYES TO 10 NM-
244 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS WILL
  NORTH OF POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
907 
WHUS76 KMTR 041648
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
848 AM PST TUE DEC 4 2012

PZZ570-042000-
/O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
848 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS 
  WILL BE NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-042000-
/O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/
POINT ARENA TO POINT REYES TO 10 NM-
848 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS 
  WILL NORTH OF POINT REYES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:13 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 3, 4:13 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
413 AM PST MON DEC 3 2012

.DISCUSSION...AS OF 3:30 AM PST MONDAY...AFTER A SERIES OF STORMS
IT HAS BEEN A QUIET NIGHT ACROSS THE DISTRICT. HIGH CLOUDS
CONTINUE TO STREAM OVERHEAD WITH THE MOIST UPPER LEVEL FLOW.
HOWEVER...THESE HIGH CLOUDS HAVE NOT PREVENTED THE FORMATION OF
VALLEY FOG. SO FAR...THE MAIN AREA AFFECTED THIS MORNING IS THE
NORTH BAY...WHERE PETALUMA IS REPORTING VIS OF ONE QUARTER MILE AT
3:00 AM.

WEAK RIDGING WILL BRING DRY AND MILD WEATHER TO THE DISTRICT
TODAY. HOWEVER...THE DRY WEATHER WILL BE SHORT-LIVED AS A
COMBINATION OF A MOIST FLOW AND A SHORTWAVE TROUGH WILL BRING A
CHANCE OF RAIN TO THE NORTH BAY BY LATE TONIGHT. IT IS WORTH
NOTING THAT THE BLENDED AMSU AND SSM/I IMAGERY IS SHOWING A SURGE
OF HIGH TPW...1.5 INCHES...CROSSING 35/140 AND HEADING TO THE WEST
COAST. THE GFS SHOWS THIS MOISTURE SURGE ALONG WITH DECENT
ISENTROPIC LIFT. THERE WILL BE RAIN CHANCES DOWN THROUGH SAN JOSE
TUESDAY...WITH RAIN CHANCES SPREADING SOUTH TUESDAY NIGHT AND
WEDNESDAY. THE HEAVIEST RAIN WILL BE NORTH OF THE DISTRICT...
HOWEVER THERE COULD BE MODERATE RAIN AT TIMES LATE TUESDAY
NIGHT/WEDNESDAY MORNING IN THE NORTH BAY. MODELS HAVE BEEN
GRADUALLY TRENDING WETTER FOR THIS PERIOD...SO THIS WILL CONTINUE
TO BE MONITORED.

DRY WEATHER RETURNS THURSDAY AND FRIDAY TO THE DISTRICT AS A RIDGE
BUILDS ALONG 140W. A SHORTWAVE DROPS SOUTHEAST OUT OF BRITISH
COLUMBIA INTO THE ROCKIES OVER THE WEEKEND. AS OF NOW...IT LOOKS
LIKE ANY SHOWER ACTIVITY WILL REMAIN EAST OF THE DISTRICT.

AS WAS NOTED IN LAST EVENING'S DISCUSSION...RAIN TOTALS OVER THE
PAST FIVE DAY WERE IMPRESSIVE WITH SOME OF THE WETTEST COASTAL
MOUNTAIN LOCATIONS PICKING UP FROM A FOOT TO A FOOT AND A HALF OF
RAIN FROM WEDNESDAY THROUGH SUNDAY. A PUBLIC INFORMATION STATEMENT
WAS ISSUED EARLIER THIS EVENING WITH A LIST OF 5-DAY RAINFALL
TOTALS. SEE SFOPNSMTR NOUS46 KMTR FOR DETAILS AND CAN BE ACCESSED
ON THE WEB AS WELL ON THE WFO MONTEREY HOMEPAGE
(WWW.WEATHER.GOV/SANFRANCISCO).

&&

.AVIATION...AS OF 4:10 AM PST MONDAY...HIGH CLOUDS WERE DRIFTING
OVER THE AREA WHICH SHOULD SLOW DOWN THE RATE OF RADIATIONAL
COOLING. THERE ARE A FEW PATCHES OF FOG AROUND THIS MORNING BUT
VFR PREVAILS.

VICINITY OF KSFO...VFR. LIGHT WINDS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR. LIGHT WINDS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Dec 2, 3:40 PM PST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
340 PM PST SUN DEC 2 2012

CAZ006-505>513-516>518-528>530-031400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
340 PM PST SUN DEC 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT

THE LATEST WET AND WINDY STORM HAD EXITED THE REGION TO THE
SOUTHEAST BY MID AFTERNOON ON SUNDAY. RAIN HAD MOSTLY ENDED AND
WINDS HAD DECREASED CONSIDERABLY. HAZARDOUS WEATHER IS NO LONGER
EXPECTED. HOWEVER...SHALLOW LANDSLIDES AND DEBRIS FLOWS CAN
CONTINUE IN AREAS OF STEEP TERRAIN FOR SEVERAL HOURS AFTER RAIN
HAS ENDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE RAIN IS EXPECTED FROM TUESDAY INTO WEDNESDAY...MAINLY ACROSS
THE NORTHERN PART OF THE REGION. RAINFALL AMOUNTS ARE EXPECTED TO
BE MOSTLY LIGHT TO MODERATE. THEREFORE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED AT THIS TIME.

DYKEMA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.